Urinary Incontinence due to Overactive Detrusor Muscle: A Rare Side Effect of Venlafaxine

  • Selvaraj V
  • Gunasekar P
  • Kumar S
  • et al.
N/ACitations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

We report a case of reemergence of urinary incontinence (UI) in a patient with benign prostatic hyperplasia (BPH) after starting treatment with venlafaxine who was stabilized on tamsulosin and finasteride for about 6 years. A 66-year-old Caucasian male with prior history of major depressive disorder developed UI within a week of starting venlafaxine 75 mg per day. He described symptoms in the form of involuntary leakage of urine both during the day and at night. His symptoms of UI resolved after stopping the venlafaxine. To the best of our knowledge, there are only four case reports of venlafaxine induced urinary incontinence which have been published.

Cite

CITATION STYLE

APA

Selvaraj, V., Gunasekar, P., Kumar, S., & Alsakaf, I. (2015). Urinary Incontinence due to Overactive Detrusor Muscle: A Rare Side Effect of Venlafaxine. Case Reports in Urology, 2015, 1–2. https://doi.org/10.1155/2015/690931

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free